Alert archive / West Virginia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 15, 2004, 4:38 PM EDT for Monongalia County, West Virginia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2004, 4:38 PM EDT (20:38 UTC)
- Expired
- May 15, 2004, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:02 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 15, 2:02 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT SAT MAY 15 2004 COLD FRONT REMAINS STALLED JUST EAST OF PIT BUT NOT YET THROUGH MGW. AS WEAK WAVE MOVES BY THIS EVENING RIDGE OF HIGH PRESSURE OVER THE NORTHERN LAKES WILL PUSH COOLER DRIER AIR IN FROM THE NORTHWEST. SHOWER WILL END SLOWLY FROM THE WEST OVERNIGHT. LACK OF SURFACE HEATING ACROSS SWRN PA WILL LIMIT INSTABILITY TONIGHT...SO WILL LEAVE OUT MENTION OF THUNDER IN ALL BUT THE SOUTHERN WV ZONES AND GARRETT COUNTY WHERE TEMPS REMAIN WARM AND DEWPOINTS HOLDING IN THE LOWER 60S. FRONT WILL STALL ACROSS WV SUNDAY AND MOVE LITTLE THROUGH THE MIDDLE OF THE WEEK AS A SERIES OF WEAK SHORT WAVES WILL KEEP A CHANCE OF SHOWERS ACROSS THE FORECAST AREA FROM LATE MONDAY THROUGH THURSDAY. .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 49 73 54 81 / 50 10 10 20 WHEELING, WV 50 73 54 81 / 50 10 10 20 MORGANTOWN, WV 51 73 54 82 / 60 10 10 30 ZANESVILLE, OH 49 73 55 82 / 40 10 10 30 NEW PHILADELPHIA, OH 48 72 53 80 / 40 10 10 20 FRANKLIN, PA 45 69 50 77 / 40 10 10 20 DUBOIS, PA 47 69 49 76 / 60 10 10 20 LATROBE, PA 50 70 51 78 / 60 10 10 20 BUTLER, PA 48 70 52 80 / 50 10 10 20 INDIANA, PA 48 70 50 77 / 60 20 10 20 OAKLAND, MD 48 68 49 76 / 60 30 20 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 06/06
Hazardous weather outlook, May 15, 4:50 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT SAT MAY 15 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150848- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 450 AM EDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. STORMS THAT DO DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS. HOWEVER THUNDERSTORMS COULD STILL CONTAIN HEAVY DOWNPOURS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 15, 3:52 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 352 PM EDT SAT MAY 15 2004 WVZ012-021-022-152149- MARION WV-MONONGALIA WV-WETZEL WV- 352 PM EDT SAT MAY 15 2004 ...STRONG THUNDERSTORMS TO CROSS THE AREA... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS MARION...WETZEL...AND MONONGALIA COUNTIES THROUGH 5 30 PM. HEAVY RAIN...GUSTY WIND...AND POSSIBLY SOME HAIL MAY BE EXPECTED WITH THESE STORMS. RESIDENTS SHOULD MOVE INDOORS AS THESE STORMS APPROACH. 15
Local storm report, May 15, 4:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT SAT MAY 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
05/15/2004 MARION WV LAW ENFORCEMENT
TWO TREES DOWN IN THE FAIRMONT AREA.
&&
AWIPSUSRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:08 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 52 min |
| May 15, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 60 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.